Alert archive / Nevada / Wind Advisories in 2023

Wind Advisory 17, NWS Reno, NV

August 31, 2023Lyon County, Mineral County, Nevada; Mono County, California

NWS Reno, NV issued this wind advisory at Aug 31, 2023, 12:58 PM PDT for Lyon County, Mineral County, Nevada; Mono County, California. It took effect at Sep 1, 2023, 10:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2023, 12:58 PM PDT (19:58 UTC)
In effect from
Sep 1, 2023, 10:00 AM PDT
Expired
Sep 1, 2023, 8:00 PM PDT
In force
10 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Lyon County, NV, Mineral County, NV

The radar

The Reno radar (KRGX), 150 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2023-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2023-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3133 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

613 
WWUS75 KREV 311958
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1258 PM PDT Thu Aug 31 2023

CAZ073-020300-
/O.NEW.KREV.WI.Y.0017.230901T1700Z-230902T0300Z/
/O.CON.KREV.LW.Y.0035.000000T0000Z-230901T0600Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
1258 PM PDT Thu Aug 31 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY...

* CHANGES...Issued a Wind Advisory for Friday.

* WHAT...For the Lake Wind Advisory today, southwest winds around
  20 mph with gusts up to 40 mph. For the Wind Advisory on 
  Friday, south to southwest winds 25 to 30 mph with gusts up to 
  50 mph expected with higher gusts in wind prone areas. 

* WHERE...For the Lake Wind Advisory, Topaz, Mono, Bridgeport, and
  Crowley Lakes. For the Wind Advisory, all of Mono County.

* WHEN...For the Lake Wind Advisory, until 11 PM PDT this 
  evening. For the Wind Advisory, from 10 AM to 8 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  High profile vehicles may blow over. Boating will be hazardous.
  Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage. Consider postponing boating 
activities for another day.

&&

$$

NVZ001-020300-
/O.NEW.KREV.WI.Y.0017.230901T1700Z-230902T0300Z/
/O.CON.KREV.LW.Y.0035.230831T2100Z-230901T0600Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
1258 PM PDT Thu Aug 31 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY...

* CHANGES...Issued a Wind Advisory for Friday.

* WHAT...For the Lake Wind Advisory today, southwest winds 15 to
  25 mph with gusts up to 45 mph expected. For the Wind Advisory on
  Friday, south to southwest winds 20 to 30 mph with gusts up to 
  50 mph expected. Locally higher in wind prone areas.

* WHERE...For the Lake Wind Advisory, Walker Lake. For the Wind
  Advisory, Mineral and Southern Lyon Counties.

* WHEN...For the Lake Wind Advisory, until 11 PM PDT this 
  evening. For the Wind Advisory, from 10 AM to 8 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. High
  profile vehicles may blow over. Boating will be hazardous. 
  Small boats, kayaks and paddle boards will be prone to capsizing
  and should remain off lake waters until conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage. Consider postponing boating for 
another day.

&&

$$

CAZ072-NVZ002-020300-
/O.NEW.KREV.LW.Y.0036.230901T1700Z-230902T0300Z/
/O.CON.KREV.LW.Y.0035.000000T0000Z-230901T0600Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
1258 PM PDT Thu Aug 31 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LAKE TAHOE...
...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY FOR
LAKE TAHOE...

* CHANGES...Issued another Lake Wind Advisory for Friday.

* WHAT...For the first Lake Wind Advisory today, southwest winds
  15 to 20 mph with gusts up to 35 mph. Waves 2 to 3 feet. For the
  Lake Wind Advisory on Friday, southwest winds around 20 mph 
  with gusts up to 40 mph expected. Waves 2 to 4 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...For the first Lake Wind Advisory, until 11 PM PDT this 
  evening. For the second Lake Wind Advisory, from 10 AM to 8 PM 
  PDT Friday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-020300-
/O.NEW.KREV.LW.Y.0036.230901T1700Z-230902T0300Z/
/O.CON.KREV.LW.Y.0035.230831T2100Z-230901T0600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
1258 PM PDT Thu Aug 31 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY...

* CHANGES...Issued another Lake Wind Advisory for Friday, only for
  Lahontan Reservoir.

* WHAT...For the Lake Wind Advisory today, southwest winds 15 to
  25 mph with gusts up to 45 mph expected. Waves 2 to 4 feet. For
  the Lake Wind Advisory on Friday, southwest winds 10 to 20 mph 
  with gusts up to 40 mph expected. Waves 1 to 3 feet.

* WHERE...For the first Lake Wind Advisory, Pyramid Lake, Lahontan
  and Rye Path Reservoirs. For the second Lake Wind Advisory,
  Lahontan Reservoir.

* WHEN...For the first Lake Wind Advisory, until 11 PM PDT this 
  evening. For the second Lake Wind Advisory, from 10 AM to 8 PM 
  PDT Friday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

* ADDITIONAL DETAILS...Winds will remain breezy on Friday across
  Pyramid Lake and Rye Patch Reservoir. However, they should 
  remain below advisory criteria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ003-020300-
/O.NEW.KREV.LW.Y.0036.230901T1700Z-230902T0300Z/
/O.CON.KREV.LW.Y.0035.000000T0000Z-230901T0600Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
1258 PM PDT Thu Aug 31 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY...

* CHANGES...Issued another Lake Wind Advisory for Friday.

* WHAT...For the first Lake Wind Advisory today, southwest winds
  20 to 25 mph with gusts up to 40 mph. For the second Lake Wind
  Advisory on Friday, southwest winds around 20 mph with gusts up
  to 35 mph expected.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...For the first Lake Wind Advisory, until 11 PM PDT this 
  evening. For the second Lake Wind Advisory, from 10 AM to 8 PM 
  PDT Friday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
2 follow-up statements
495 
WWUS75 KREV 010932
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
232 AM PDT Fri Sep 1 2023

CAZ073-NVZ001-020300-
/O.CON.KREV.WI.Y.0017.230901T1700Z-230902T0300Z/
Mono County-Mineral and Southern Lyon Counties-
Including the cities of Bridgeport, Coleville, Lee Vining, 
Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, 
and Schurz
232 AM PDT Fri Sep 1 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...South to southwest winds 25 to 30 mph with gusts up to 50
  mph with higher gusts in wind prone areas.

* WHERE...Mono, Mineral, and Southern Lyon Counties.

* WHEN...10 AM to 8 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. High profile vehicles may blow over. Boating will be 
  hazardous. Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage. Consider postponing boating
activities for another day.

&&

$$

CAZ072-NVZ002-020300-
/O.CON.KREV.LW.Y.0036.230901T1700Z-230902T0300Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
232 AM PDT Fri Sep 1 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 PM PDT THIS EVENING FOR LAKE TAHOE...

* WHAT...Southwest winds around 20 mph with gusts up to 40 mph 
  expected. Waves 1 to 3 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...10 AM to 8 PM PDT Friday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-020300-
/O.CON.KREV.LW.Y.0036.230901T1700Z-230902T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
232 AM PDT Fri Sep 1 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph 
  expected. Waves 1 to 3 feet.

* WHERE...Lahontan Reservoir.

* WHEN...10 AM to 8 PM PDT Friday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ003-020300-
/O.CON.KREV.LW.Y.0036.230901T1700Z-230902T0300Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
232 AM PDT Fri Sep 1 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 PM PDT THIS EVENING...

* WHAT...Southwest winds around 20 mph with gusts up to 35 mph.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...10 AM to 8 PM PDT Friday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
888 
WWUS75 KREV 011452
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
752 AM PDT Fri Sep 1 2023

CAZ072-NVZ002-020300-
/O.EXT.KREV.LW.Y.0036.230901T1452Z-230902T0300Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
752 AM PDT Fri Sep 1 2023

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR LAKE TAHOE...

* CHANGES...Moved up the start time of the Lake Wind Advisory
  based on recent buoy observations.

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph
  expected. Waves 2 to 3 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to
  capsizing and should remain off lake waters until conditions
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ073-NVZ001-020300-
/O.CON.KREV.WI.Y.0017.230901T1700Z-230902T0300Z/
Mono County-Mineral and Southern Lyon Counties-
Including the cities of Bridgeport, Coleville, Lee Vining, 
Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, 
and Schurz
752 AM PDT Fri Sep 1 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* CHANGES...None.

* WHAT...South to southwest winds 25 to 30 mph with gusts up to 
  50 mph with higher gusts in wind prone areas.

* WHERE...Mono, Mineral, and Southern Lyon Counties.

* WHEN...10 AM to 8 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. High profile vehicles may blow over. Boating will be 
  hazardous. Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage. Consider postponing boating
activities for another day.

&&

$$

NVZ004-020300-
/O.CON.KREV.LW.Y.0036.230901T1700Z-230902T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
752 AM PDT Fri Sep 1 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* CHANGES...None.

* WHAT...Southwest winds around 20 mph with gusts up to 40 mph 
  expected. Waves 1 to 3 feet.

* WHERE...Lahontan Reservoir.

* WHEN...10 AM to 8 PM PDT Friday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ003-020300-
/O.CON.KREV.LW.Y.0036.230901T1700Z-230902T0300Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
752 AM PDT Fri Sep 1 2023

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* CHANGES...None.

* WHAT...Southwest winds around 20 mph with gusts up to 35 mph.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...10 AM to 8 PM PDT Friday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Aug 31, 3:09 AM PDT, 9 hours 49 minutes earlier.

Area forecast discussion, Aug 31, 3:09 AM PDT, 9 hours 49 minutes before
Area Forecast Discussion
National Weather Service Reno NV
309 AM PDT Thu Aug 31 2023

.SYNOPSIS...

Hazy conditions along the Sierra Front today from nearby wildfires.
Gusty southwest winds will develop Thursday and Friday as
temperatures start to fall well below average Friday into Labor Day.
Showers and thunderstorms will add to the cool weather, beginning
north of I-80 Friday and spreading to all areas Saturday and Sunday.
Drier and warmer conditions return next week.

&&

.DISCUSSION...
A stark change to the pattern commences today as we move toward a
cooler, wetter Labor Day weekend. Before then, we'll first need to
deal with a few more days of continued reduced air quality due to
surrounding wildfires, strong winds, and critical fire weather
conditions in the inner basins and ranges. Let's get into the
details below.

* Today-Friday: Latest high-res models and the HREF is showing a
  shortwave trough moving into the area. This feature is swinging
  along the southern periphery of a larger scale low pressure that
  will drop south into the region on Friday. HREF guidance shows 700
  mb winds between 25-35 kts through most of today, increasing to
  around 45-55 kts overnight into Friday. As a result, winds
  throughout the area will steadily ramp up as the day progresses.
  By this afternoon, wind gusts upwards of 35 mph will be common in
  western NV and the Tahoe Basin, with wind gusts upwards of 50-60
  mph along the Sierra ridges. By overnight Thursday into Friday,
  wind gusts along the ridges will increase upwards of 80-100 mph as
  the 700 mb jet strengthens. These strong winds along the Sierra
  ridges will continue for most of Friday. There will be a brief
  lull in the strong winds overnight in the Sierra and western NV
  valleys, before once again increasing on Friday afternoon with
  similar winds like today.

* Thursday-Friday Wind Impacts: With the combination of strong
  winds, low humidity, and now critical fuel conditions for Pershing
  County per latest GB GACC intel, a Red Flag Warning has been
  issued for this afternoon and evening for this area. Please see
  the Fire Weather Discussion below for more details.
  Additional impacts due to strong winds will be hazardous boating
  conditions for all area lakes this afternoon and tomorrow
  afternoon as well as blowing dust in the inner basins. Air
  quality, which is now moderately poor across the area will clear
  out a bit this afternoon with the increase in winds and better
  mixing. However, latest HRRR modeled shows more smoke and haze
  impacting the area tomorrow as winds shift the southwest,
  transporting additional smoke into the area.

* Friday-Labor Day Precip/Temps: By as early as Friday morning, we
  will see showers move northern Washoe/Lassen counties.
  Precipitation will progress south on Friday afternoon, becoming
  likely (60-70%) for most locations north of I-80. Precipitation
  chances increase southward into Friday night, where there is a
  20-40% chance for showers into the rest of far western NV and
  Tahoe area and a 10-20% chance for thunderstorms. The
  aforementioned upper low will continue to drop southward into
  northern CA on Saturday, then slowly moving into the central
  Great Basin by around Sunday afternoon. Precipitation chances
  will hang around each day, roughly between 20-45% areawide on
  Saturday then around 30-60% chances areawide on Sunday. We dry
  out for Labor Day. Temperatures will be well below average this
  Labor Day weekend, averaging between 10-20 degrees below normal.
  It will be cold enough this weekend to even introduce our very
  favorite word above 10-11 kft, snow flurries! Hey it beats 106
  degrees in my book anyday! -McKellar

&&

.AVIATION...
Gusty winds are expected today and Friday as a low pressure system
tracks across northern California. SW winds will increase this
afternoon with gusts of 25-35kts possible across Sierra terminals
(KTRK,KTVL,KMMH) and western Nevada terminals (KRNO, KCXP, KMEV,
KSVE, KLOL, KNFL, KHTH) after 20z this afternoon. Areas of BLDU and
residual haze from N.CA and S.OR wildfires may contribute to reduced
slantwise visibility.

Mountain wave turbulence and LLWS chances will ramp up this evening
(after 03z) through Friday morning as wind gusts across the Sierra
ridgetops (FL100) increase to 70-80kts. Surface gusts through Friday
afternoon will remain near 20-30kts across Tahoe and Sierra Front
terminals while KMMH and KHTH see stronger gusts of 30-40kts as a
surface cold front tracks south across W.Nevada.

Shower and isolated thunderstorm chances will remain possible
through the balance of the weekend with generally 25-50% chances for
scattered showers each day along with a 10-20% probability for
isolated thunderstorms. The increased moisture and cooler weather
will lead to increasing clouds and lowering CIGS this weekend which
could lead to mountain top obscurations. Fuentes

&&

.FIRE WEATHER...
Due to the combination of strong winds, low relative humidities,
and now critical fuels in FWZ423 (Pershing) per GB GACC intel, we
have elected to issue a Red Flag Warning from 12pm to 9pm tonight.
During this time, this zone will experience between 3 to 6 hours
of critical fire weather conditions. On Friday, a brief period of
critical fire weather conditions will be present in Mineral and
Mono counties. But, fuels intel shows non-critical conditions.

Regardless, caution should be exercised areawide over the next
couple of days especially where fuels are locally receptive to
carry fire. Cooler conditions along with the chance of wetting
rains (and isolated thunder) returns Friday across NE California
and Surprise Valley, spreading southward over the holiday weekend.
-McKellar

&&

.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from noon today to 11 PM PDT this evening for
     Lake Tahoe in NVZ002.

     Lake Wind Advisory from 2 PM this afternoon to 11 PM PDT this
     evening NVZ001.

     Lake Wind Advisory from noon today to 11 PM PDT this evening for
     Washoe Lake in NVZ003.

     Red Flag Warning from noon today to 9 PM PDT this evening NVZ423.

     Lake Wind Advisory from 2 PM this afternoon to 11 PM PDT this
     evening NVZ004.

CA...Lake Wind Advisory from noon today to 11 PM PDT this evening for
     Lake Tahoe in CAZ072.

     Lake Wind Advisory from noon today to 11 PM PDT this evening
     CAZ073.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:02 AM PDTRed Flag WarningREVChurchill, Pershing18 hr
Aug 31, 12:58 PM PDTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Storey, Washoe31 hr

Nearby

Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.